It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


[QUOTE=flamaest]What exactly IS this "flush" everyone is reffering to..?

Thanks,
F.[/QUOTE]
LOL! It feels like you are having a major hot flash. You get hot all over, but especially in the face and neck. The face may turn red. Lasts several minutes; some people say maybe half an hour.

The way to avoid flushes with Niacin or at least minimize them is to:

(1) start at very low doses and build up, 100 mg for the immediate release product; 250 mg for the sustained release

(2) take the Niacin with a meal.

(3) use of a sustained release product, rather than an immediate release product can almost eliminate flushing for most people. However, be aware that a sustained release product is more effective, so you need a lower amount to get the same cholesterol lowering. If you were to substitute it on a mg for mg basis with the immediate release, you increase risks of dangerous side effects.

(4) take an aspirin 30 minutes before the Niacin for the first week or two of Niacin therapy.

(5) do not take Niacin with hot beverages, alcohol or spicy food.

[b]With any Niacin product 250 mg or more daily, it is important to have blood tests for liver enzymes at regular intervals, just as you would on a statin.[/b] And diabetics, those who drink much alcohol, or anyone with liver problems should not be taking them.

Also note that the form of niacin which has a cholesterol-lowering effect is [b]nicotinic acid.[/b] Niacin in the form of niacinamide does [b]not[/b] have this effect.





All times are GMT -7. The time now is 06:50 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!